| Model Number |
NV-4-8-HELIX |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
08/10/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Medtronic received a report that as per site reply 'complication would be the coil' for 'pre-procedure blood transfusion' filed on 10-aug-2023, it seems the coil led to post-procedure bleeding.The embolization procedure was on (b)(6) 2023.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received that there is no information on the index procedure crf to indicate that the coil used had any issue as it is noted that it successfully treated the target vessel, no ancillary procedures were performed, and the device deployed successfully.Safety has sent a query to study management asking them to clarify with the site if the administration of a post-procedure blood transfusion was due to any adverse event (ae) or device deficiency(dd).Safety has also asked study management to clarify with the site why a post-procedure blood transfusion was given and if it was due to an ae or dd, and also to clarify what caused the post-procedure bleeding, if any did occur, as this is currently not confirmed.No response to the query has been received as of today.